Doctors Lounge - Infections AnswersBack to Infections Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/12/2017.
Forum Name: Fungal infections
|tyl3r720 - Sun Sep 21, 2008 8:49 pm|
About 3 weeks ago i noticed little reddish brown bumps on the head of my penis that were mildly painful and disappeared the next day and were replaced with dry and cracked skin on the head of my penis. I got really nervous but it disappeared within a day so I kind of left it alone. Now two days ago the exact same thing happened to me and the bumps are gone and replaced with dead skin. I have been taken antibiotics for about a month now because of a wisdom tooth surgery and folliculitis. The name of the drug is Keflex. I have had unprotected sex once 5 months ago and have no prior experiences with these bumps. I don't know if it could be a penile yeast infection that is recurrent because of my course of antibiotics or worse off herpes. I plan to visit a doctor this week. What do you think this could be?
|Dr. Safaa Mahmoud - Sun Nov 30, 2008 5:10 pm|
Sorry for the delay in replying and hope your problem has resolved.
It is difficult to tell what these bumps could be without direct clinical examination.
However, based on your description these bumps could be due to causes like:
-Herpes simplex, which is one of the sexually transmitted disease. Genital herpes is a very common disease caused by Herpes virus type2. It spreads by direct contact and results in small, very painful blisters (fluid is inside the lesion) on the penis and other genital areas, causing irritation, itching, and discharge. The sores turns into crust, that scab and heal in about 3 weeks. Being under stress, long antibiotic course, or any cause of imunnosupresion would reactivate the virsus. Exclusion of other STDs is essential if it is proved to be due to herpes infection.
-Friction and fungus (especially after a long antibiotic course) are also possible. It results in redness and painful itchy patches of scaly skin with ring-like borders.
-These bumps could also be due to dermatitis. There are many causes that result in contact dermatitis like exposure to certain soap, creams and some may be due to allergy. Avoiding the causing substance is the mainstay of prevention in addition to medications prescribed by your doctor.
Direct clinical examination is essential. So, I advise you to follow up with your doctor.
Please keep us updated.
|kiba - Mon Apr 13, 2009 11:19 am|
hi..this is kinda embarassing but i have some sort of red sore on the shaft of my penis.it looks something like a rug burn.its located just below the head on the under side.it is slightly inflammed and only stings if i pull back the foreskin (im not circumsized).there is a creamy like fluid that is covering it and it looks almost like semenal fluid,if that makes sense.it does not burn when i urinate and the last tie i had sexual intercourse was back in march...if you could please respond to my email adress it would be most appreciated a.s.a.p.
|timoto - Wed Jul 07, 2010 5:00 am|
hi i believe i might have the same problem too. it is being a while now since i remarked these small little bumps on my penis head, soft, dry almost flaky, not painful but sensitive, and sometimes the head turn red in certain area. it might peel off and turn red whenever i have hard contact with a girl. for instance, by dancing, or intercourse. and now i notice that it kind of itchy, burning inside the erection line. i'm really scared. please i need some help.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.